Alert archive / Alabama / Tornado Warnings in 2005
Tornado Warning 165, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Nov 28, 2005, 12:10 PM CST for Coosa County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2005, 12:10 PM CST (18:10 UTC)
- Expired
- Nov 28, 2005, 12:50 PM CST
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Coosa County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 28, 9:55 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 281809
TORBMX
ALC037-281915-
/O.NEW.KBMX.TO.W.0165.051128T1810Z-051128T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1210 PM CST MON NOV 28 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN COOSA COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE AREA OF ROCKFORD
* UNTIL 115 PM CST
* AT 1206 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES
SOUTHWEST OF ROCKFORD...MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KELLYTON AND GOODWATER.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3276 8639 3275 8628 3293 8600 3310 8601
3311 8611
$$
613 follow-up statements
000
WFUS54 KBMX 281811 CCA
TORBMX
ALC037-281915-
/O.COR.KBMX.TO.W.0165.051128T1810Z-051128T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1210 PM CST MON NOV 28 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
COOSA COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE AREA OF ROCKFORD
* UNTIL 115 PM CST
* AT 1206 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES
SOUTHWEST OF ROCKFORD...MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KELLYTON AND GOODWATER.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3276 8639 3275 8628 3293 8600 3310 8601
3311 8611
$$
61000
WWUS54 KBMX 281822
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1222 PM CST MON NOV 28 2005
ALC037-281915-
/O.CON.KBMX.TO.W.0165.000000T0000Z-051128T1915Z/
COOSA AL-
1222 PM CST MON NOV 28 2005
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CST FOR COOSA
COUNTY...
AT 1219 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 8 MILES SOUTHWEST OF
ROCKFORD...MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KELLYTON AND GOODWATER.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3276 8639 3275 8628 3293 8600 3310 8601
3311 8608
$$
61000
WWUS54 KBMX 281850
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1250 PM CST MON NOV 28 2005
ALC037-281900-
/O.CAN.KBMX.TO.W.0165.000000T0000Z-051128T1915Z/
COOSA AL-
1250 PM CST MON NOV 28 2005
...THE TORNADO WARNING FOR EASTERN COOSA COUNTY IS CANCELLED...
AT 1250 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
ALABAMA.
LAT...LON 3276 8639 3275 8628 3293 8600 3310 8601
3311 8608
$$
STEFKOVICHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Nov 28, 7:55 AM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Nov 28, 7:55 AM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 755 AM CST MON NOV 28 2005 ...SEVERE THUNDERSTORMS WITH TORNADOES POSSIBLE ACROSS CENTRAL ALABAMA TODAY... .DISCUSSION... AT THE MOMENT...THE SEVERE THUNDERSTORM THREAT IS LOW...BUT WILL INCREASE OVER THE NEXT FEW HOURS...PARTICULARLY ALONG AND NORTHWEST OF INTERSTATE 59 AS THE COLD FRONT APPROACHES. AT 745 AM CST...NO SEVERE WEATHER WAS OCCURRING ACROSS CENTRAL ALABAMA AS MOST OF THE AREA WAS IN A SEMI-DRY SLOT. SOME BREAKS IN THE CLOUDS WERE DETECTED BY OBSERVATIONS AND EARLY MORNING SATELLITE ACROSS WEST CENTRAL ALABAMA. SCATTERED SHOWERS WERE ACROSS PARTS OF THE AREA. THE COLD FRONT ACROSS EAST MISSISSIPPI WILL CONTINUE TO MOVE EAST INTO WEST ALABAMA AROUND MID TO LATE MORNING. WITH SOME DAYTIME HEATING...ESPECIALLY WITH SOME HOLES IN THE CLOUD COVER... TEMPERATURES SHOULD RISE INTO THE MID AND UPPER 70S ACROSS WEST CENTRAL ALABAMA. SHOWERS AND THUNDERSTORMS SHOULD REDEVELOP AND INTENSIFY NEAR THE FRONT. WITH INSTABILITY INCREASING... SUPERCELLS MAY DEVELOP ALONG AND JUST AHEAD OF THE FRONT. SOME MAY PRODUCE DAMAGING WINDS...LARGE HAIL...AND TORNADOES. BELIEVE AREAS ALONG AND JUST NORTH OF INTERSTATE 59...FROM TUSCALOOSA TO BIRMINGHAM...WILL HAVE THE GREATEST RISK FOR SEVERE THUNDERSTORMS LATE THIS MORNING AND AFTERNOON WHERE INSTABILITY... LIFT...AND MOISTURE SHOULD BE GREATEST. && .UPDATE...INCREASED TEMPERATURES TODAY ACROSS WEST CENTRAL ALABAMA. ALSO...ADJUSTED OTHER WEATHER PARAMETERS SUCH AS WIND DIRECTION TO ACCOUNT FOR A SLOWER PASSAGE OF THE COLD FRONT. .BMX WATCHES/WARNINGS/ADVISORIES... AL...WIND ADVISORY IN EFFECT ALL AREAS THROUGH 6 PM CST. && MBS/91
Hazardous weather outlook, Nov 28, 10:40 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1040 AM CST MON NOV 28 2005 ALZ011>015-017>050-291230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1040 AM CST MON NOV 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES...HAIL AND DAMAGING WIND ARE POSSIBLE ALL ACROSS CENTRAL ALABAMA. THE THREAT OF SEVERE WEATHER WILL END AROUND 3 PM FOR EXTREME WESTERN ALABAMA...6 PM FOR AREAS NEAR INTERSTATE 65...AND AROUND 10 PM FOR FAR EASTERN ALABAMA. THERE IS ALSO A CHANCE OF A STRONG...LONG TRACKED TORNADO OR TWO IN CENTRAL ALABAMA. IT IS IMPERATIVE FOR EVERYONE TO REMAIN ALERT AND BE ABLE TO RECEIVE WARNING INFORMATION IN A MOMENTS NOTICE. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG COLD FRONT TODAY AND THIS EVENING. ANY OF THESE STORMS HAVE THE ABILITY OF BECOMING SEVERE. IN ADDITION...SHOWERS AND THUNDERSTORMS ALONG THE ACTUAL COLD FRONT MAY ALSO BE SEVERE. THE SEVERE THREAT WILL END AS THE COLD FRONT MOVES ACROSS THE REGION. IN ADDITION...AHEAD OF THE FRONT...BREEZY SOUTHERLY WINDS WILL BE SUSTAINED AT TIMES AROUND 25 MPH. A FEW WIND GUSTS WILL APPROACH 35 MPH...ESPECIALLY IN THE HIGHER ELEVATIONS AND ON OPEN WATERWAYS. THEREFORE...A WIND ADVISORY IS IN EFFECT UNTIL 6 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE REQUIRED ON THROUGH TONIGHT. STEFKOVICH
In the hours before
Special weather statement, Nov 28, 9:38 AM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 938 AM CST MON NOV 28 2005 ALZ040-281630- DALLAS- 938 AM CST MON NOV 28 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 1030 AM CST... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 934 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 19 MILES SOUTH OF SELMA...MOVING NORTHEAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TYLER AND SELMA THROUGH 1030 AM CST. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. ADDITIONALLY SMALL HAIL AND STRONG GUSTY WINDS ARE POSSIBLE. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 12/SIRMON
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 9:26 PM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 7 hr |
| Nov 28, 4:05 AM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
| Nov 28, 9:54 AM CST | Tornado Warning | BMX | Dallas | 36 min |
| Nov 28, 10:53 AM CST | Tornado Warning | BMX | Lowndes | 30 min |
| Nov 28, 11:04 AM CST | Tornado Warning | BMX | Autauga | 26 min |
| Nov 28, 11:30 AM CST | Tornado Warning | BMX | Autauga | 45 min |
| Nov 28, 11:33 AM CST | Tornado Warning | BMX | Lowndes | 42 min |
| Nov 28, 11:51 AM CST | Tornado Warning | BMX | Elmore | 24 min |
| Nov 28, 12:10 PM CST | Tornado Warning | BMX | Autauga | 35 min |
| Nov 28, 1:33 PM CST | Tornado Warning | BMX | Walker | 42 min |
| Nov 28, 1:52 PM CST | Tornado Warning | BMX | Blount, Jefferson | 38 min |
| Nov 28, 2:32 PM CST | Tornado Warning | BMX | Jefferson | 43 min |
| Nov 28, 3:14 PM CST | Tornado Warning | BMX | Jefferson | 16 min |
| Nov 28, 3:32 PM CST | Tornado Warning | BMX | Bibb | 43 min |
| Nov 28, 3:48 PM CST | Tornado Warning | BMX | Chilton, Shelby | 51 min |
| Nov 28, 3:58 PM CST | Severe Thunderstorm Warning | BMX | Marengo | 22 min |
| Nov 28, 4:13 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Perry | 31 min |
| Nov 28, 4:19 PM CST | Tornado Warning | BMX | Bibb | 4 min |
| Nov 28, 4:23 PM CST | Tornado Warning | BMX | Dallas | 37 min |
| Nov 28, 4:37 PM CST | Tornado Warning | BMX | Perry | 23 min |
| Nov 28, 4:57 PM CST | Tornado Warning | BMX | Chilton | 48 min |
| Nov 28, 4:59 PM CST | Tornado Warning | BMX | Dallas | 16 min |
| Nov 28, 5:30 PM CST | Severe Thunderstorm Warning | BMX | Autauga | 12 min |
| Nov 28, 5:42 PM CST | Tornado Warning | BMX | Chilton | 18 min |
Nearby
Tornado Warnings in Alabama, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.